Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 166, NWS Albuquerque, NM

August 9, 2013Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2013, 8:01 PM MDT for Chaves County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 8:01 PM MDT (02:01 UTC)
Expired
Aug 9, 2013, 9:00 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 171 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS55 KABQ 100201
SVRABQ
NMC005-100300-
/O.NEW.KABQ.SV.W.0166.130810T0201Z-130810T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 900 PM MDT

* AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES SOUTHEAST OF ROSWELL...
  AND MOVING SOUTHEAST AT 10 MPH. HIGHWAY 249 WILL BE IMPACTED. 

* LOCATIONS IMPACTED INCLUDE...
  RURAL EAST CENTRAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3318 10392 3301 10407 3310 10430 3325 10424
TIME...MOT...LOC 0200Z 307DEG 9KT 3314 10417

$$
50
2 follow-up statements
122 
WWUS55 KABQ 100225
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
825 PM MDT FRI AUG 9 2013

NMC005-100300-
/O.CON.KABQ.SV.W.0166.000000T0000Z-130810T0300Z/
CHAVES-
825 PM MDT FRI AUG 9 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES COUNTY UNTIL 900 PM MDT...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 23 MILES NORTHEAST OF
ARTESIA...MOVING SOUTHEAST AT 10 MPH. THE CELL WAS IMPACTING HIGHWAY
249 OR ABERDEEN ROAD. 

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

LAT...LON 3315 10414 3312 10397 3301 10407 3307 10422
TIME...MOT...LOC 0225Z 321DEG 10KT 3307 10412

$$
50
434 
WWUS55 KABQ 100259
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MDT FRI AUG 9 2013

NMC005-100310-
/O.EXP.KABQ.SV.W.0166.000000T0000Z-130810T0300Z/
CHAVES-
859 PM MDT FRI AUG 9 2013

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL CHAVES
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3315 10414 3312 10397 3301 10407 3307 10422
TIME...MOT...LOC 0300Z 321DEG 10KT 3299 10405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:59 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 5:59 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT FRI AUG 9 2013

.AVIATION...
00Z TAF CYCLE
THE NEXT 24HRS COULD BE A HIGH IMPACT PERIOD FOR TERMINALS ACROSS
THE REGION. CONFIDENCE IS NOT HIGH HOWEVER ON SEVERAL ASPECTS. LOW
LEVEL EASTERLY UPSLOPE FLOW ACROSS THE PLAINS WILL HELP CONVECTION
PERSIST THIS EVENING BUT THE POTENTIAL FOR STRATIFORM TYPE RAINS
AND LOW CLOUDINESS AFT MIDNIGHT IS NOT CLEAR FROM ANY GUIDANCE.
KEPT A SCT025 PLACEHOLDER FOR KLVS AND KROW. THE MONSOON PLUME IS
UNDERGOING REORGANIZATION OVER CENTRAL/WESTERN NM WHERE CONVECTION
IS INDICATED BY SEVERAL MODELS TO REDEVELOP FROM SOUTH TO NORTH
OVERNIGHT. THIS HAS NOT BEEN A COMMON THEME THIS SEASON HOWEVER A
30-60KT UPPER JET SLIDING NORTHEAST INTO THE AREA MAY PROVIDE THE
SUFFICIENT FORCING TO DO SO. HAVE LEFT VCSH IN ALL TERMINALS FROM
KABQ/KSAF WESTWARD OVERNIGHT. TIMING ON CONVECTIVE DEVELOPMENT IN
OUR MOISTURE RICH/UNSTABLE AIR MASS WILL STRONGLY DEPEND ON HOW
MUCH CLOUD COVER/SHRA PERSISTS THROUGH THE MORNING. ALL MODELS DO
HOWEVER INDICATE WIDESPREAD ACTIVITY ACROSS THE REGION BY 21-22Z.

GUYER

&&

.PREV DISCUSSION...300 PM MDT FRI AUG 9 2013...
CURRENTLY...ACTIVE CONVECTION UNDERWAY OVER MUCH OF CENTRAL NEW
MEXICO...WITH STORM TRANSPORT TO THE NORTHEAST AND EXPANSION OF
STORM COVERAGE A GOOD BET FOR THE REMAINDER OF THE AFTERNOON AND
EVENING. GOOD VERTICAL STORM DEVELOPMENT IS SUPPORTING AN ENHANCED
HAIL THREAT...WITH SOME LARGER HAIL ALREADY REPORTED SO FAR THIS
AFTERNOON.

MODELS...IN REASONABLE AGREEMENT IN A WEAKLY FORCED PATTERN
THROUGH THE UPCOMING WORK WEEK AND FOLLOWING WEEKEND. BROAD RIDGE
BELT WITH CENTROID OVER SOUTHEAST TEXAS...AND LOBE
EXTENDING NORTHWARD ACROSS THE ROCKIES TO THE IDAHO PANHANDLE.
CENTROID WILL SHIFT TO CENTRAL TEXAS ON SATURDAY...AND DRIFT
SLOWLY TO SOUTHERN NEW MEXICO BY TUESDAY NIGHT. CENTROID SHIFT TO
EASTERN ARIZONA BY THURSDAY AND INTO NORTHERN SONORA BY FRIDAY
NIGHT WHERE IT WILL REMAIN FOR THE FOLLOWING WEEKEND.

OVERNIGHT...THUNDERSTORMS CONTINUING WELL INTO THE EVENING WITH
HAIL THREAT TAPERING OFF TOWARD MIDNIGHT AND SOME LOCALLY HEAVY
RAIN OVER THE SANGRE DE CRISTO RANGE. SOUTHEAST WINDS AUGMENTED BY
EVENING CONVECTION WILL PUSH SOME GUSTS THROUGH CENTRAL MOUNTAIN
CHAIN GAPS AND OUT OVER THE RIO GRANDE VALLEY OVERNIGHT TONIGHT
WITH GUSTS TO 30 MPH TAPERING OFF BY DAY BREAK.

FOR SATURDAY...RIDGE CORE SHIFTING TO CENTRAL TEXAS WILL HELP
ACCELERATE NORTHWARD TUG OF MOISTURE ACROSS THE STATE. SOME UP
SLOPE AND UP VALLEY FLOW WILL AUGMENT THUNDERSTORM INTENSITIES
AGAINST THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE...WITH
FORECAST RAINFALL MAX PAINTING FOR THE CENTRAL MOUNTAINS AND ADJACENT
EASTERN PLAINS THROUGH SATURDAY EVENING. WILL PUT FLASH FLOOD
WATCH IN PLAY THROUGH LATE SATURDAY NIGHT OVER THESE AREAS TO LINE UP
WITH THIS RAINFALL MAX...SUBJECT TO ADJUSTMENT OVERNIGHT WITH THE
LATEST MODEL INFO IF NEEDED. EXPANSION TO THE WESTERN MOUNTAINS
AND UPPER GILA REGION IS A POSSIBILITY WITH QPF NOW IN HAND.

FOR SUNDAY...WIDESPREAD THUNDERSTORM COVERAGE AGAIN ON DECK AS
RIDGE CORE DRIFTS INTO SOUTHEAST NEW MEXICO OUT OF WEST TEXAS.
SUBTLE SHIFT OF RAINFALL MAXIMUM WILL MOVE TO THE WEST TOWARD THE
WESTERN MOUNTAINS AND UPPER GILA REGION WITH A MODEST REDUCTION IN
STORM INTENSITY. LOW LEVEL WINDS IN THE EAST WILL PICK UP
SOUTHWEST COMPONENT...DETUNING UP SLOPE ENHANCEMENT WITH THE
CENTRAL MOUNTAIN CHAIN AND REDUCING STORM INTENSITIES IN THE
EASTERN HALF OF THE STATE. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS
POSSIBLE THROUGH SUNDAY EVENING.

FOR MONDAY...ANOTHER GENTLE DOWN TICK IN THUNDERSTORM
COVERAGE...WITH FOCUS ON THE WESTERN AND NORTHERN HIGH COUNTRY AND
UPPER GILA REGION. FLASH FLOOD RISK WITH LOCALLY HEAVY RAINFALL
REMAINS IN PLAY...BUT DEEPENING SURFACE TROUGH OVER THE
NORTHEAST...AND CIRCULATION NORTHWARD ABOUT THERMAL LOW OVER THE
COLORADO RIVER VALLEY COMBINED WITH RIDGE CENTROID SHIFT TO
EXTREME WEST TEXAS AND NORTHERN CHIHUAHUA WILL HELP EASE DOWN
NORTHBOUND MOISTURE TRANSPORT TO PROVIDE REDUCED FUEL FOR
THUNDERSTORM INTENSITY.

OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE CORE SHIFTING TO
SOUTHERN NEW MEXICO AND THEN TO SOUTHEAST ARIZONA BY WEDNESDAY AND
REMAINING IN PLACE THROUGH THURSDAY. SHIFT WILL GRADUALLY CLOSE
THE DOOR ON MOISTURE INTO WESTERN NEW MEXICO...AND OPEN DOOR FOR
STORM DEVELOPMENT UNDER NORTHWEST FLOW OVER THE EASTERN END OF THE
STATE. LACKING AGGRESSIVE MOISTURE TRANSPORT...STORMS WILL RUN IN
RECYCLE MODE WITH IN PLACE MOISTURE THE MOST SIGNIFICANT COMPONENT.
OTHERWISE...WEAK COLD FRONT WILL DROP SOUTHWARD OVER THE NORTHEAST
AND EAST TUESDAY NIGHT WITH CHIEF IMPACT A WIND SHIFT. GENTLE
WARMING TREND WILL BRING MOST SPOTS 3 TO 8 DEGREES ABOVE MID
AUGUST NORMAL TEMPERATURES BY THURSDAY.

SHY

.FIRE WEATHER...
LOW LEVEL MOISTURE PUSHED WEST OF THE CENTRAL MOUNTAIN CHAIN THIS
MORNING. AND WITH RELATIVELY COOL TEMPERATURES ABOVE MOUNTAIN TOP
LEVEL AND A STRENGTHENING SOUTHWEST FLOW ALOFT...THUNDERSTORMS BEGAN
FIRING OVER EASTERN HALF OF THE WEST-CENTRAL AND SOUTHWEST MOUNTAINS
EAST AND NORTH OVER THE REMAINDER OF THE NM MOUNTAIN RANGES RATHER
EARLY. STORMS WILL CONTINUE TO MOVE EAST-NORTHEAST BETWEEN 10-15 MPH
THROUGH THIS EVENING. WEATHER SPOTTERS REPORTING NUMEROUS PEA TO
NICKEL SIZE HAIL ALREADY EARLY THIS AFTERNOON. EXPECT AN EVEN MORE
ACTIVE DAY SATURDAY AS LOW LEVEL MOISTURE INCREASES FURTHER AND EVEN
STRONGER SW FLOW ALOFT MOVES OVERHEAD. HAIL IS EXPECTED TO BE
THE MAIN IMPACT SATURDAY AS TEMPERATURES ALOFT REMAIN QUITE COOL FOR
EARLY TO MID AUGUST AND LARGE SCALE ATMOSPHERIC LIFT HELPS TO KEEP
STORMS SOMEWHAT ORGANIZED.

MODERATE EAST WINDS WILL TRANSPORT LOW LEVEL MOISTURE WESTWARD
THROUGH THE CENTRAL MTN CHAIN CANYONS TO THE AZ BORDER. LAS CONCHAS
BURN SCAR APPEARS TO REMAIN THE GREATEST AREA OF CONCERN FOR FLASH
FLOODING WITH STRONG SOUTHWEST FLOW ALOFT FAVORING THE NORTHEASTERN
PORTION OF THE JEMEZ MOUNTAINS.

WEATHER PREDICTION MODELS CONTINUE TO INDICATE A VERY ACTIVE PATTERN
THROUGH AT LEAST SUNDAY. GFS SHOWING A RELATIVELY STRONG EASTERLY
WAVE ROUNDING THE BASE OF UPPER HIGH CENTERED OVER WEST TX AND
MOVING UP INTO NM SUNDAY...THEN DRYING THINGS OUT MONDAY. NAM IS
WEAKER AND SLOWER WITH THE WAVE AND KEEPS MONDAY MOIST AND ACTIVE.
12Z ECMWF SIDING WITH THE NAM...KEEPING THINGS ACTIVE THROUGH
MONDAY. GFS AND ECMWF ARE IN GOOD AGREEMENT WITH ONE ANOTHER TUESDAY
AND BEYOND...SHOWING DRY WESTERLY FLOW ALOFT TAKING HOLD TUESDAY AS
THE UPPER HIGH CENTER SLIDES WESTWARD JUST SOUTH OF THE NM BOOT HEEL.
BACKDOOR FRONTS THEN BEGIN TO DROP INTO THE NE AND EC PLAINS
WEDNESDAY THROUGH FRIDAY...TRANSITIONING CONVECTIVE ACTIVITY THERE
FOR THE LATTER HALF OF NEXT WEEK.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ518-521>524-526-529-533-537-539.

&&
Hazardous weather outlook, Aug 9, 6:00 AM MDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI AUG 9 2013

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE FOCUSED OVER THE HIGHER TERRAIN AND ALONG
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. RECENT WILD FIRE BURN
SCARS IN THESE AREAS OF NEW MEXICO WILL ALSO EE SUSCEPTIBLE TO FLASH
FLOODING. IN ADDITION...THERE IS POTENTIAL FOR ISOLATED STRONG
STORMS OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS WITH
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO AROUND 55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SLOW MOVING THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WHICH COULD
LEAD TO FLASH FLOODING...WILL BECOME MORE NUMEROUS OVER WESTERN AND
CENTRAL NEW MEXICO SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Aug 9, 4:51 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 PM MDT FRI AUG 9 2013

NMZ522-523-092330-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
451 PM MDT FRI AUG 9 2013

...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL TORRANCE
COUNTY...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR MCINTOSH.
MOVEMENT WAS NORTHEAST AT 13 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
TORRANCE COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3500 10592 3488 10571 3479 10601 3488 10604
TIME...MOT...LOC 2251Z 218DEG 12KT 3485 10598

50
Special weather statement, Aug 9, 4:59 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT FRI AUG 9 2013

NMZ504-092345-
NORTHWEST HIGHLANDS-
459 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY AND
NORTHWESTERN SANDOVAL COUNTIES THROUGH 545 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PUEBLO PINTADO...OR ABOUT
33 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN MCKINLEY AND NORTHWESTERN SANDOVAL COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3608 10752 3584 10725 3574 10760 3580 10768
TIME...MOT...LOC 2258Z 231DEG 12KT 3583 10756

SHY
Special weather statement, Aug 9, 6:40 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 PM MDT FRI AUG 9 2013

NMZ523-533-100130-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
640 PM MDT FRI AUG 9 2013

...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST TORRANCE COUNTY TO
GUADALUPE COUNTY...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 20 MILES
SOUTHWEST OF ANTON CHICO. MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3513 10518 3492 10506 3487 10532 3498 10538
TIME...MOT...LOC 0040Z 245DEG 11KT 3495 10530

50
Special weather statement, Aug 9, 6:47 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 PM MDT FRI AUG 9 2013

NMZ528-530-531-100130-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-UNION COUNTY-
647 PM MDT FRI AUG 9 2013

...STRONG THUNDERSTORM NEARING FARLEY...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR FARLEY.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLADSTONE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3635 10387 3618 10411 3637 10420 3644 10413
TIME...MOT...LOC 0047Z 309DEG 12KT 3637 10410

50
Special weather statement, Aug 9, 7:54 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI AUG 9 2013

NMZ538-100245-
CHAVES COUNTY PLAINS-
754 PM MDT FRI AUG 9 2013

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CHAVES COUNTY...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES
NORTHEAST OF HAGERMAN. MOVEMENT WAS A SLOW DRIFT.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES
COUNTY EAST OF DEXTER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3326 10397 3304 10397 3305 10429 3327 10427
TIME...MOT...LOC 0154Z 268DEG 10KT 3318 10413

50
Special weather statement, Aug 9, 7:56 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 PM MDT FRI AUG 9 2013

NMZ536>538-100245-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
756 PM MDT FRI AUG 9 2013

...STRONG THUNDERSTORM MOVING OVER NORTHEAST CHAVES COUNTY...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES NORTH
OF ELKINS. MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN CHAVES
COUNTY...RURAL WEST CENTRAL ROOSEVELT COUNTY AND RURAL EXTREME
SOUTHEASTERN DE BACA COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3391 10370 3373 10403 3386 10411 3411 10395
TIME...MOT...LOC 0156Z 209DEG 15KT 3388 10399

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:40 PM MDTSpecial Weather StatementABQGuadalupe50 min
Aug 9, 6:45 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 9, 6:47 PM MDTSpecial Weather StatementABQHarding43 min
Aug 9, 7:54 PM MDTSpecial Weather StatementABQChaves51 min
Aug 9, 7:56 PM MDTSpecial Weather StatementABQRoosevelt49 min
Aug 9, 8:29 PM MDTSpecial Weather StatementABQGuadalupe31 min
Aug 9, 8:56 PM MDTSpecial Weather StatementABQGuadalupe34 min
Aug 9, 11:20 PM MDTSpecial Weather StatementABQDe Baca25 min
Aug 9, 11:28 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia107 min
Aug 9, 11:42 PM MDTSpecial Weather StatementABQRoosevelt48 min
Aug 10, 12:28 AM MDTSpecial Weather StatementABQRoosevelt32 min
Aug 10, 12:34 AM MDTFlash Flood WarningABQBernalillo, Torrance116 min
Aug 10, 12:48 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt87 min
Aug 10, 1:00 AM MDTAreal Flood AdvisoryABQChaves90 min
Aug 10, 1:47 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt88 min
Aug 10, 2:36 AM MDTAreal Flood AdvisoryABQChaves, De Baca114 min
Aug 10, 3:26 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt109 min
Aug 10, 12:42 PM MDTSpecial Weather StatementABQSan Juan33 min
Aug 10, 1:15 PM MDTSpecial Weather StatementABQSan Juan30 min
Aug 10, 1:22 PM MDTSpecial Weather StatementABQCibola23 min
Aug 10, 1:24 PM MDTSpecial Weather StatementABQSan Juan36 min
Aug 10, 1:37 PM MDTAreal Flood AdvisoryABQCibola113 min
Aug 10, 1:47 PM MDTSpecial Weather StatementABQCibola28 min
Aug 10, 1:54 PM MDTFlash Flood WarningABQCibola111 min
Aug 10, 1:57 PM MDTSpecial Weather StatementABQSan Juan33 min
Aug 10, 2:10 PM MDTSevere Thunderstorm WarningABQCibola50 min
Aug 10, 2:28 PM MDTSpecial Weather StatementABQSan Juan32 min
Aug 10, 2:43 PM MDTFlash Flood WarningABQCibola2 hr
Aug 10, 2:46 PM MDTSpecial Weather StatementABQMcKinley29 min
Aug 10, 2:59 PM MDTSevere Thunderstorm WarningABQCibola46 min
Aug 10, 3:06 PM MDTSpecial Weather StatementABQSan Juan24 min
Aug 10, 3:13 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley2 hr
Aug 10, 3:24 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan111 min
Aug 10, 3:38 PM MDTAreal Flood AdvisoryABQCatron112 min
Aug 10, 3:42 PM MDTSevere Thunderstorm WarningABQCatron, Cibola48 min
Aug 10, 3:46 PM MDTAreal Flood AdvisoryABQCibola119 min
Aug 10, 3:57 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 10, 4:09 PM MDTSpecial Weather StatementABQ36 min
Aug 10, 4:36 PM MDTAreal Flood AdvisoryABQRio Arriba114 min
Aug 10, 4:44 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 10, 4:52 PM MDTSpecial Weather StatementABQSanta Fe23 min
Aug 10, 4:56 PM MDTSevere Thunderstorm WarningABQSanta Fe49 min
Aug 10, 5:26 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 10, 5:28 PM MDTSpecial Weather StatementABQRio Arriba32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.